Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

April 14, 2021Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Apr 14, 2021, 9:49 AM CDT for Vermilion Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2021, 9:49 AM CDT (14:49 UTC)
Expired
Apr 14, 2021, 10:30 AM CDT
In force
41 min
Issued by
NWS Lake Charles, LA

County Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 104 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS84 KLCH 141449
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
949 AM CDT Wed Apr 14 2021
 
LAZ052-074-141530-
Vermilion LA-East Cameron LA-
949 AM CDT Wed Apr 14 2021

...SPECIAL WEATHER STATEMENT...

At 948 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Pecan Island, moving east at 40 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Intracoastal City, Forked Island, Pecan Island, Freshwater City and
Esther.

LAT...LON 2958 9262 2961 9273 2974 9274 2989 9210
      2974 9210 2972 9214 2972 9215 2974 9214
      2975 9213 2976 9213 2977 9215 2975 9215
      2976 9218 2974 9217 2975 9221 2971 9218
      2970 9211 2967 9213 2959 9211 2953 9231
TIME...MOT...LOC 1448Z 259DEG 33KT 2964 9260 

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 9:08 AM CDT, 41 minutes earlier.

Area forecast discussion, Apr 14, 9:08 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
908 AM CDT Wed Apr 14 2021

.UPDATE...
Widespread showers and thunderstorms ongoing this morning in
advance of a weak frontal boundary that is progged to slowly work
its way to the coast and offshore through the day. 12Z KLCH RAOB
measured approx 450 CAPE which has already been enough to produce
a couple of stronger storms this morning although hail reports so
far have remained sub severe. Additional severe storms will be
possible through the day as the atmosphere continues to
destabilize. SPC has the region highlighted in a slight risk.

Sounding also measured 1.8 inches PWAT this morning. Guidance has
been somewhat consistent in showing swaths of 3 to 6 inches of
rainfall over the next 36 hours. WPC upgraded the eastern half of
the area to a moderate risk of excessive rainfall early this
morning. This, combined with yesterday's substantial rainfall
totals across lower acadiana justify the flash flood watch which
is unchanged.

Increased PoPs through the day based on the latest radar trends
and short range guidance. Also cleaned up some consistency issues
in the extended range, but did not materially change this forecast.
The remainder of the forecast is on track.

Jones

&&

.PREV DISCUSSION... /issued 650 AM CDT Wed Apr 14 2021/

AVIATION...
Severe tstorms ahead and along of a front moving through the area.
TSRA and VCTS expected to persist for all of the sites for almost
the entirety of this TAF period. Current VFR&MVFR cigs and vis to
deteriorate as the front impacts the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  57  71  54 /  90  70  40  50
LCH  78  62  75  61 / 100  70  50  30
LFT  76  62  73  60 / 100  60  60  30
BPT  80  62  75  62 / 100  60  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until 11 AM CDT this morning for
     LAZ052>054-073-074.

     Flash Flood Watch through Thursday morning for LAZ027>033-
     041>045-052>055-073-074.

TX...Coastal Flood Warning until 11 AM CDT this morning for TXZ215.

GM...Small Craft Advisory until 11 AM CDT this morning for GMZ430-432-
     435-450-452-455-470-472-475.

     Small Craft Exercise Caution until 3 PM CDT this afternoon for
     GMZ430-432-435-450-452-455-470-472-475.

&&

PUBLIC...66
Hazardous weather outlook, Apr 14, 4:40 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
440 AM CDT Wed Apr 14 2021

TXZ180-201-216-259>262-150945-
Tyler-Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
440 AM CDT Wed Apr 14 2021

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.
Showers and thunderstorms on tap today as a cold front approaches
from the northwest. There is a slight chance for severe weather with
the main threat from large hail and winds. There is the potential for
an isolated tornado. In addition... heavy rains will have the
potential to produce minor flooding in low lying areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Storms will continue on Thursday into Friday. Rain chances will end
on Saturday as a strong Canadian cold front down and into the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052>054-073-074-150945-
Vermilion-Iberia-St. Mary-West Cameron-East Cameron-
440 AM CDT Wed Apr 14 2021

...COASTAL FLOOD WATCH IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-041>045-055-150945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Lower St. Martin-
440 AM CDT Wed Apr 14 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ215-150945-
Jefferson-
440 AM CDT Wed Apr 14 2021

...COASTAL FLOOD WATCH IN EFFECT UNTIL 11 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Storms will continue on Thursday into Friday. Rain chances will end
on Saturday as a strong Canadian cold front down and into the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-150945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
440 AM CDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory for winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Storms will continue on Thursday into Friday. Rain chances will end
on Saturday as a strong Canadian cold front moves down and into the
region. Look for winds and seas to build in behind the frontal
passage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 14, 7:52 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
752 AM CDT Wed Apr 14 2021

LAZ033-141315-
St. Landry LA-
752 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LANDRY PARISH
UNTIL 815 AM CDT...

At 751 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lebeau, or near Palmetto, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Melville, Palmetto, Bayou Current, Morrow, Washington, Big Cane and
Lebeau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 9175 3063 9174 3062 9175 3059 9175
      3058 9208 3084 9213 3085 9182 3084 9180
      3081 9181 3078 9177 3076 9175 3074 9176
      3071 9173 3067 9173
TIME...MOT...LOC 1251Z 264DEG 38KT 3069 9201
Special weather statement, Apr 14, 8:14 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
814 AM CDT Wed Apr 14 2021

LAZ054-055-141345-
Lower St. Martin LA-St. Mary LA-
814 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. MARY AND SOUTHEASTERN
ST. MARTIN PARISHES UNTIL 845 AM CDT...

At 814 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cypremort Point, moving east at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista, Ellerslie,
Patterson Memorial Airport and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2961 9117 2958 9122 2958 9141 2963 9140
      2963 9141 2958 9143 2958 9154 2964 9156
      2963 9165 2975 9160 2974 9170 2976 9170
      2976 9162 2977 9166 2987 9120
TIME...MOT...LOC 1314Z 264DEG 23KT 2966 9179

Jones
Local storm report, Apr 14, 9:02 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 AM CDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     HAIL             3 ENE GRAND LAKE        30.05N 93.23W
04/14/2021  E1.00 INCH       CAMERON            LA   NWS EMPLOYEE

            MULTIPLE REPORTS OF QUARTER SIZE HAIL.

&&

MOGGED
Local storm report, Apr 14, 9:25 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 AM CDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             3 ENE GRAND LAKE        30.05N 93.23W
04/14/2021  E1.00 INCH       CAMERON            LA   PUBLIC

&&

MOGGED
Special weather statement, Apr 14, 9:42 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
942 AM CDT Wed Apr 14 2021

LAZ042-052-074-141530-
Jefferson Davis LA-Vermilion LA-East Cameron LA-
942 AM CDT Wed Apr 14 2021

...SPECIAL WEATHER STATEMENT...

At 941 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lowry, or near Lacassine National Wildlife Refuge, moving east to
southeast at 35 mph.

This storm has a history of producing large hail...however, the
storm has weakened and only half inch hail is now expected. Also,
winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Klondike, Lowry, Wright and Florence Landing.

LAT...LON 2989 9293 3007 9288 2999 9231 2971 9239
TIME...MOT...LOC 1441Z 282DEG 32KT 2997 9282

25
Special weather statement, Apr 14, 9:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
949 AM CDT Wed Apr 14 2021

LAZ052-074-141530-
Vermilion LA-East Cameron LA-
949 AM CDT Wed Apr 14 2021

...SPECIAL WEATHER STATEMENT...

At 948 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Pecan Island, moving east at 40 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Intracoastal City, Forked Island, Pecan Island, Freshwater City and
Esther.

LAT...LON 2958 9262 2961 9273 2974 9274 2989 9210
      2974 9210 2972 9214 2972 9215 2974 9214
      2975 9213 2976 9213 2977 9215 2975 9215
      2976 9218 2974 9217 2975 9221 2971 9218
      2970 9211 2967 9213 2959 9211 2953 9231
TIME...MOT...LOC 1448Z 259DEG 33KT 2964 9260

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:10 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary20 min
Apr 13, 8:30 PM CDTSmall Craft AdvisoryLCH15 hr
Apr 13, 9:58 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry7 days
Apr 14, 1:29 AM CDTCoastal Flood WatchLCHCameron4 hr
Apr 14, 4:42 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis33 min
Apr 14, 5:43 AM CDTCoastal Flood WarningLCHCameron5 hr
Apr 14, 6:28 AM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon47 min
Apr 14, 7:00 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin30 min
Apr 14, 7:11 AM CDTSpecial Weather StatementLCHBeauregard64 min
Apr 14, 7:16 AM CDTSpecial Weather StatementLCHAvoyelles29 min
Apr 14, 7:36 AM CDTSevere Thunderstorm WarningLCHCalcasieu54 min
Apr 14, 7:52 AM CDTSpecial Weather StatementLCHSaint Landry23 min
Apr 14, 7:57 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis63 min
Apr 14, 8:14 AM CDTSpecial Weather StatementLCHSt. Mary31 min
Apr 14, 8:32 AM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary32 min
Apr 14, 9:00 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis45 min
Apr 14, 9:34 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion6 days
Apr 14, 9:34 AM CDTRiver Flood WarningLCHCalcasieu6 days
Apr 14, 9:34 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin36 hr
Apr 14, 9:34 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
Apr 14, 9:34 AM CDTRiver Flood WarningLCHRapides21 days
Apr 14, 9:34 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
Apr 14, 9:42 AM CDTSpecial Weather StatementLCHVermilion48 min
Apr 14, 10:36 AM CDTSpecial Weather StatementLCHVermilion24 min
Apr 14, 11:07 AM CDTSpecial Marine WarningLCH53 min
Apr 14, 4:30 PM CDTSpecial Weather StatementLCHCalcasieu45 min
Apr 14, 4:40 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu38 hr
Apr 14, 4:40 PM CDTRiver Flood WarningLCHCalcasieu8 hr
Apr 14, 6:00 AM CDTSpecial Weather StatementLCHHardin, Jasper, Newton30 min
Apr 14, 6:31 AM CDTSpecial Weather StatementLCHOrange29 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.